Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 84, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 6:10 AM CDT for Calhoun County, Refugio County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 6:10 AM CDT (11:10 UTC)
- Expired
- Jul 4, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
Counties Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:10 AM CDT | FLASH FLOOD | Tivoli, TX | ROADS IN AND AROUND TIVOLI ARE UNDER WATER |
| Jul 4, 7:30 AM CDT | FLASH FLOOD | Refugio, TX | WATER COVERING HIGHWAY 77 NORTH INTO REFUGIO |
| Jul 4, 7:30 AM CDT | FLASH FLOOD | Tivoli, TX | HIGHWAY 239 INTO TIVOLI IS IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 041113
FFWCRP
TXC057-391-041415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTH TEXAS
EASTERN REFUGIO COUNTY IN SOUTH TEXAS
* UNTIL 915 AM CDT
* AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF RAIN HAS FALLEN FROM
SOUTHEAST OF TIVOLI TO MAGNOLIA BEACH AND INDIANOLA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LONG MOTT...PORT LAVACA...PORT OCONNOR...SEADRIFT...
MAGNOLIA BEACH AND TIVOLI.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA. PONDING OF WATER ON ROADS IS LIKELY OVER EASTERN
REFUGIO AND CENTRAL AND SOUTHERN CALHOUN COUNTIES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2868 9660 2836 9634 2821 9666 2831 9672
2831 9692 2826 9712 2816 9706 2822 9726
2845 9730 2850 9693
$$
TMT1 follow-up statement
000
WGUS74 KCRP 041233
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
727 AM CDT WED JUL 4 2007
TXC057-391-041415-
CALHOUN-REFUGIO-
INCLUDING THE CITIES OF...LONG MOTT...PORT LAVACA...PORT OCONNOR...
REFUGIO...SEADRIFT...WOODSBORO
727 AM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
CALHOUN AND REFUGIO COUNTIES...
AT 725 AM CDT...REFUGIO COUNTY SHERIFFS OFFICE REPORTED WATER OVER
THE ROAD ON HIGHWAY 77 NORTH OF REFUGIO AND HIGHWAY 239 IN TIVOLI
WAS IMPASSABLE.
AT 721 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED WIDESPREAD
SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER REFUGIO AND
CALHOUN COUNTIES. THE SHOWERS AND STORMS ARE MOVING NORTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
OCONNOR...TIVOLI...SEADRIFT...PORT LAVACA...MAGNOLIA BEACH AND
LONG MOTT.
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA. PONDING OF WATER ON ROADS IS LIKELY OCCURRING OVER
CALHOUN AND REFUGIO COUNTIES. A TOTAL OF 4 TO 6 INCHES OF RAIN
HAS OCCURRED FROM TIVOLI TO PORT OCONNOR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2868 9660 2836 9634 2821 9666 2831 9672
2831 9692 2826 9712 2816 9706 2811 9726
2820 9744 2845 9730 2850 9693
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:43 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 4, 4:43 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 AM CDT WED JUL 4 2007
...EXCESSIVE RAINFALL EVENT FOR SOUTH TEXAS THROUGH THIS EVENING FOR
JULY 4TH...
.SHORT TERM (TODAY THROUGH TONIGHT)...CONVECTION CONTINUES TO
INCREASE IN COVERAGE AND INTENSITY EARLY THIS MORNING AS THE MID TO
UPPER LEVEL LOW DRIFTS SOUTHWEST INTO THE RIO GRANDE PLAINS. MODELS
ARE SIMILAR WITH KEEPING THE LOW NEAR LAREDO TONIGHT. VERY DEEP
MOISTURE IN PLACE WITH PRECIPITABLE WATER VALUES FROM 2.2 TO 2.5
INCHES. A SURFACE TROUGH AXIS IS LOCATED FROM NEAR PORT LAVACA TO
NORTH OF LAREDO. THE MODELS KEEP THIS SURFACE TO 85H TROUGH AXIS IN
PLACE OVER THE BRUSH COUNTRY THROUGH TONIGHT. EXPECT NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TO OCCUR OVER SOUTH TEXAS
THROUGH TONIGHT. THE BRUNT OF THE HEAVY RAIN ACTIVITY MAY SHIFT
TOWARD THE LOW CENTER LATER TONIGHT AND AWAY FROM THE COAST LATE
THIS EVENING. EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA
THROUGH TONIGHT. RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON WITH
MAXIMUM RAIN AMOUNTS UP TO 12 INCHES POSSIBLE ESPECIALLY OVER THE
BRUSH COUNTRY THROUGH TONIGHT.
&&
.AVIATION...MVFR CEILINGS WILL BE PREVALENT OVER THE REGION WITH
IFR/LIFR CONDITIONS IN NUMEROUS TO WIDESPREAD SHOWERS AND T-STORMS
THROUGH TONIGHT.
&&
.MARINE...SCATTERED TO NUMEROUS SHOWERS AND T-STORMS WILL AFFECT
THE COASTAL WATERS THROUGH THIS EVENING. WINDS WILL REMAIN IN THE
SCEC RANGE THROUGH TONIGHT MAINLY OVER THE GULF WATERS.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...WET CONDITIONS ARE EXPECTED
TO PERSIST INTO THURSDAY WITH THE UPPER LOW CONTINUING TO SPIN
ACROSS S TX...BUT IS EXPECTED TO BEGIN SHIFTING NW. IN
ADDITION...THE LOW LEVEL CONVERGENCE IS PROGD TO BE ACROSS THE
INLAND AREAS THEREFORE THE BEST FOCUS FOR PRECIP WILL SHIFT FARTHER
WEST ON THU. THE RIDGE IS PROGD TO BEGIN TAKING CONTROL FROM THE E
THRU FRI WITH DRIER MID/UPPER LEVELS FILTERING ACROSS THE REGION.
THE LATEST MODEL RUNS ARE SLIGHTLY WETTER THRU THE WEEKEND EVEN WITH
THE RIDGE BLDG IN FROM THE E...MAINLY DUE TO THE UPPER LOW REMAINING
AN INFLUENCE AS IT SPINS ACROSS W TX AND NOT AS FAR WEST AS PREVIOUS
RUNS ADVERTISED. AM EXPECTING MAINLY AFTERNOON SEA BREEZE DRIVEN SCT
SHRAS AND TSRAS ON FRI AND ISOL THRU THE WEEKEND AND INTO NEXT
WEEK. SFC WINDS ALSO DO NOT LOOK AS STRONG ON THU AS ONLY A WEAK SFC
TROF IS FCST TO DVLP ACROSS MEX. GENERALLY A WEAK TO MOD ONSHORE
FLOW WILL PERSIST THRU THE PERIOD ALONG WITH A GRADUAL WARMING TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 76 88 76 90 / 90 70 50 20 20
VICTORIA 83 75 87 74 90 / 90 70 60 20 30
LAREDO 87 74 93 76 97 / 90 90 60 40 30
ALICE 84 75 88 75 92 / 90 90 60 20 30
ROCKPORT 82 77 87 77 90 / 90 60 40 20 20
COTULLA 85 72 88 73 93 / 90 90 70 40 30
KINGSVILLE 84 76 88 75 91 / 90 80 50 20 20
NAVY CORPUS 83 78 87 78 89 / 90 60 40 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
TT/89...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jul 4, 5:46 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CDT WED JUL 4 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:26 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Jul 4, 4:12 AM CDT | Flash Flood Warning | CRP | Calhoun, Refugio | 2 hr |
| Jul 4, 5:27 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Jul 4, 6:02 AM CDT | Marine Weather Statement | CRP | 3 hr | |
| Jul 4, 6:25 AM CDT | Flash Flood Warning | CRP | Bee, Kleberg, Nueces, San Patricio | 2 hr |
| Jul 4, 6:25 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Jul 4, 6:53 AM CDT | Special Marine Warning | CRP | 3 hr | |
| Jul 4, 7:03 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 4 hr |
| Jul 4, 7:19 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 116 min |
| Jul 4, 7:36 AM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| Jul 4, 7:42 AM CDT | River Flood Warning | CRP | Refugio | 20 hr |
| Jul 4, 7:51 AM CDT | Flash Flood Warning | CRP | La Salle | 114 min |
| Jul 4, 8:14 AM CDT | Flash Flood Warning | CRP | Bee, Nueces, San Patricio | 3 hr |
| Jul 4, 9:05 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jul 4, 9:12 AM CDT | Special Marine Warning | CRP | 63 min | |
| Jul 4, 9:23 AM CDT | River Flood Warning | CRP | Live Oak, McMullen | 49 hr |
| Jul 4, 9:23 AM CDT | River Flood Warning | CRP | Live Oak | 69 hr |
| Jul 4, 9:28 AM CDT | River Flood Warning | CRP | Bee, Nueces, San Patricio | 21 hr |
| Jul 4, 11:04 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Victoria | 3 hr |
| Jul 4, 1:43 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 45 hr |
| Jul 4, 5:27 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jul 4, 6:51 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 45 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.